Alert archive / Alabama / Flash Flood Warnings in 2010

Flash Flood Warning 17, NWS Birmingham, AL

May 3, 201015 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at May 3, 2010, 7:17 AM CDT for 15 counties in Alabama. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2010, 7:17 AM CDT (12:17 UTC)
Expired
May 3, 2010, 11:15 AM CDT
In force
4 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Autauga County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Tallapoosa County, AL

What was reported inside it

TimeReportWhereRemark
May 3, 9:23 AM CDTFLASH FLOODHurtsboro, ALFLOODING OCURRING ON MAIN STREET AND ON RAILROAD STREET. WATER IS WELL OVER 6 INCHES DEEP AND UP TO THE DOOR OF THE POLICE STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 126 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-124 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WGUS54 KBMX 031217
FFWBMX
ALC001-011-017-021-027-037-051-081-085-087-101-109-111-113-123-
031615-
/O.NEW.KBMX.FF.W.0017.100503T1217Z-100503T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 AM CDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF PRATTVILLE...
  SOUTHEASTERN CHILTON COUNTY IN CENTRAL ALABAMA...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VALLEY...STROUD...LANETT...
  LAFAYETTE...
  SOUTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHEASTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...ROCKFORD...KELLYTON...GOODWATER...
  EQUALITY...
  ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WETUMPKA...TALLASSEE...MILLBROOK...
  LEE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...OPELIKA...AUBURN...
  SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF ROANOKE...
  TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...DADEVILLE...CAMP HILL...ALEXANDER
  CITY...
  LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...MOSSES...HAYNEVILLE...FORT DEPOSIT...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...MONTGOMERY...MEADVILLE...
  BULLOCK COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...UNION SPRINGS...MIDWAY...
  MACON COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...TUSKEGEE...NOTASULGA...MILSTEAD...
  PIKE COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...TROY...GOSHEN...BRUNDIDGE...
  RUSSELL COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...PHENIX CITY...HURTSBORO...

* UNTIL 1115 AM CDT

* AT 705 AM CDT...FLASH FLOODING WAS BEING REPORTED IN PORTIONS OF 
THE WARNED AREA.  SERIOUS STREET FLOODING WAS REPORTED IN THE 
ALEXANDER CITY AREA WITH SOME WATER RESCUES ALREADY OCCURRING. 
ADDITIONAL RAINFALL WILL SPREAD ACROSS THE AREA DURING THE NEXT FEW 
HOURS...WITH ADDITIONAL TOTALS OF ONE TO THREE INCHES LIKELY.  THIS 
WILL PROLONG FLOODING WHERE IT IS ALREADY OCCURRING...WITH 
ADDITIONAL FLOODING LIKELY TO DEVELOP FARTHER SOUTHEAST AS THE RAIN 
CONTINUES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIND 
CREEK   STATE PARK......WADLEY......TITUS...TEN CEDAR 
ESTATES...TALLAPOOSA CITY...  STURKIE...STILL WATERS RESORT...SMITHS 
STATION...SANTUCK...NEW SITE...MARTIN DAM......HUGULEY...  HILLABEE 
CREEK...ELMORE...  ECLECTIC...DEATSVILLE...CUSSETA...CHAMBERS COUNTY 
LAKE...COTTAGE GROVE...CORINTH...BENTLEYVILLE...BEAUREGARD... AND 
AUBURN UNIVERSITY...AMITY PARK AND ABANDA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAIN WILL 
PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. ADDITIONAL 
ROADS MAY HAVE TO BE CLOSED DUE TO HIGH WATER.  IF YOU MUST TRAVEL 
BE USE EXTREME CAUTION AND AVOID ROADWAYS THAT ARE FLOODED.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3227 8489 3206 8506 3216 8541 3203 8543
      3195 8563 3179 8566 3162 8598 3163 8618
      3195 8619 3197 8630 3205 8631 3197 8641
      3197 8686 3222 8691 3223 8681 3231 8683
      3297 8629 3321 8590 3327 8526 3234 8500

$$

41
1 follow-up statement
474 
WGUS74 KBMX 031453
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 AM CDT MON MAY 3 2010

ALC001-011-017-021-027-037-051-081-085-087-101-109-111-113-123-
031615-
/O.CON.KBMX.FF.W.0017.000000T0000Z-100503T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE AL-BULLOCK AL-LOWNDES AL-MONTGOMERY AL-RUSSELL AL-MACON AL-
AUTAUGA AL-LEE AL-ELMORE AL-CHILTON AL-COOSA AL-TALLAPOOSA AL-
CHAMBERS AL-CLAY AL-RANDOLPH AL-
953 AM CDT MON MAY 3 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
SOUTHERN RANDOLPH...SOUTHEASTERN CLAY...CHAMBERS...TALLAPOOSA...
SOUTHEASTERN COOSA...SOUTHEASTERN CHILTON...ELMORE...LEE...EASTERN
AUTAUGA...MACON...RUSSELL...MONTGOMERY...LOWNDES...BULLOCK AND PIKE
COUNTIES...

AT 936 AM CDT...HEAVY RAINFALL CONTINUED TO SPREAD ACROSS THE WARNED 
AREA.  AN ADDITIONAL ONE TO THREE INCHES OF RAIN IS POSSIBLE DURING 
THE NEXT TWO HOURS. IN TALLAPOOSA COUNTY RESIDUAL FLOODING CONTINUES 
IN THE ALEXANDER CITY AREA AND DUTCH BEND ROAD NEAR NEW SITE IS ALSO 
FLOODED AND MAY HAVE TO BE CLOSED. IN ADDITION...GANTTS MILL ROAD 
NEAR REELTOWN IS FLOODED.

STREET FLOODING IS ALSO REPORTED IN HURTSBORO IN RUSSELL COUNTY AND 
IN PORTIONS OF CHAMBERS COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WETUMPKA......WELONA...WELCH...WAVERLY...WADLEY...TUSKEGEE NATIONAL 
FOREST...TUSKEGEE......TALLASSEE...TALLAPOOSA 
CITY...SHORTER...SEALE......ROCKFORD...ROANOKE...PRATTVILLE...
PIKE ROAD...OPELIKA...MONTGOMERY...MILSTEAD...MILLBROOK...MARTIN 
DAM...LOWNDESBORO...LANETT...LAFAYETTE...LADONIA...HURTSBORO...HOPE 
HULL...HILLABEE CREEK...GOODWATER...ELMORE...ECLECTIC...DEATSVILLE. 
..DADEVILLE...CUSSETA...COOSADA...BENTON...AUTAUGAVILLE...AUBURN...
ALEXANDER CITY...AND FRANKLIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAIN WILL 
PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. ADDITIONAL 
ROADS MAY HAVE TO BE CLOSED DUE TO HIGH WATER.  IF YOU MUST TRAVEL 
USE EXTREME CAUTION AND AVOID ROADWAYS THAT ARE FLOODED.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3227 8489 3206 8506 3216 8541 3203 8543
      3195 8563 3179 8566 3162 8598 3163 8618
      3195 8619 3197 8630 3205 8631 3197 8641
      3197 8686 3222 8691 3223 8681 3231 8683
      3297 8629 3321 8590 3327 8526 3234 8500

$$

41

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 3, 5:31 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 3, 5:31 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 AM CDT MON MAY 3 2010

.DISCUSSION...

A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO SLOWLY PUSH
EASTWARD THIS MORNING ACROSS CENTRAL ALABAMA. MAIN THREATS THIS
MORNING WILL BE LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE
FLOODING. AN ISOLATED STRONG OR SEVERE STORMS IS ALSO NOT OUT OF
THE QUESTION EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 20. OVER
TO THE EXTREME NORTHWEST ZONES WHERE THE RAIN HAS ALREADY
ENDED...PATCHY DENSE FOG HAS DEVELOPED. NOT EXPECTING FOR FOG TO
DEVELOP ANY FARTHER SOUTH AT THIS TIME. TOMORROW MAY BE A
DIFFERENT STORY THOUGH AS FOG WILL BE MORE PREDOMINANT AS SKIES
ARE EXPECTED TO CLEAR.

ONCE THIS SYSTEM EXITS THE FORECAST AREA...EXPECT DRY CONDITIONS
TO PREVAIL AND TEMPERATURES TO SOAR INTO THE MID 80S TO NEAR 90
DEGREES THROUGH MUCH OF THE WEEK. JUST AS TEMPERATURES SOAR...LONG
RANGE MODELS INDICATE AN INCOMING COLD FRONT WILL MOVE ACROSS THE
AREA LATE FRIDAY INTO SATURDAY AND COULD HELP BRING TEMPERATURES
BACK DOWN TO WELL BELOW NORMAL.

THERE ARE SOME BIG QUESTION MARKS FOR THIS SYSTEM NEXT WEEKEND.
BOTH GFS AND ECMWF INDICATE THAT THE UPPER LEVEL FLOW ACROSS THE
SOUTHEAST US WILL BE MORE OF A GENERAL ZONAL FLOW WHICH USUALLY
ALLOW FRONTS TO LOSE SPEED AND BECOME NEARLY STATIONARY.
SITUATIONS LIKE THIS PRODUCE A LOW CONFIDENCE FORECAST ESPECIALLY
THIS FAR OUT IN TIME. THE 00Z GFS SHOWED A MORE ZONAL FLOW BUT THE
06Z SHOWS MORE OF A TROF ALOFT AND THUS ALLOW THE FRONT TO CLEAR
THE ENTIRE AREA. EXPECT FOR A BACK AND FORTH OF SORTS IN THE MODELS
AT LEAST FOR THE NEXT COUPLE OF DAYS UNTIL THEY BEGIN TO SETTLE ON
A PARTICULAR SOLUTION. FOR NOW...WILL TREND SLIGHTLY WARMER THAN
MOS AS FAR AS TEMPERATURES GO FOR NEXT WEEKEND.

10/ARM

&&

.AVIATION...06Z TAF DISCUSSION.

MAIN CHALLENGE WITH THE AVIATION FORECAST REMAINS TRYING TO TIME THE
ARRIVAL AND DEPARTURE OF SHOWERS AND THUNDERSTORMS.  THE LEADING
EDGE HAS MADE A SLOW EASTWARD PROGRESS OVER THE LAST 6-8 HOURS...AND
IS EXPECTED TO CONTINUE TO DO SO OVERNIGHT. DUE TO THE TROPICAL
NATURE OF THE AIR MASS...THE SHOWERS AND STORMS ARE VERY EFFICIENT
AT DROPPING CEILINGS AND VISIBILITIES WHEN THEY MOVE THROUGH.
HOWEVER...IN BETWEEN THE RAIN DROPS...CONDITIONS VARY QUITE A BIT.
THUS...IT IS VERY DIFFICULT TO COME UP WITH A REPRESENTATIVE
CONDITION WHILE THE RAIN IS MOVING IN AND OUT. HAVE TRIED MY BEST.

THE BACK EDGE IS MOVING JUST AS SLOWLY EASTWARD AS THE LEADING
EDGE...SO IT WILL BE SEVERAL HOURS BEFORE TCL GETS ANY DEFINITIVE
IMPROVEMENT. BUT...MODELS INSIST THAT WINDS WILL EVENTUALLY SWING
AROUND TO THE WEST/NORTHWEST...AND START TO USHER IN A DRIER AIR
MASS AND EVENTUALLY IMPROVE THINGS BACK TO VFR.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER
DATA IS BEING MONITORED FOR ACCURACY.

/61/

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     84  54  86  52  89 /  30  10   0   0   0
ANNISTON    84  56  88  56  90 /  40  10  10   0   0
BIRMINGHAM  85  57  88  60  89 /  20  10   0   0   0
TUSCALOOSA  89  53  89  56  92 /  10  10  10   0   0
CALERA      84  59  87  59  89 /  30  10  10   0   0
AUBURN      82  62  87  60  88 /  90  40  10   0  10
MONTGOMERY  85  63  89  60  90 /  70  20  10   0   0
TROY        82  64  88  60  90 /  80  40  20   0  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING
COUNTIES: AUTAUGA...BIBB...BLOUNT...CALHOUN...CHEROKEE...
CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...
HALE...JEFFERSON...LOWNDES...MARENGO...MONTGOMERY...PERRY...
RANDOLPH...SHELBY...ST. CLAIR...TALLADEGA...TALLAPOOSA.

FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
COUNTIES: TUSCALOOSA...WALKER.

FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING
COUNTIES: BARBOUR...BULLOCK...CHAMBERS...LEE...MACON...PIKE...
RUSSELL.

&&
Hazardous weather outlook, May 3, 6:00 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CDT MON MAY 3 2010

ALZ011>015-017>050-041100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
600 AM CDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS WILL BE POSSIBLE GENERALLY ALONG AND SOUTH OF
THE INTERSTATE 85 CORRIDOR...AS A COLD FRONT SLOWLY MOVES SOUTHEAST
THROUGH THE AREA. WITH GUSTY WINDS BEING THE PRIMARY THREAT.
FLASH FLOODING WILL ALSO BE A POSSIBILITY AS MOISTURE LEVELS
REMAIN VERY HIGH. 1 TO 3 INCHES OF RAIN...WITH ISOLATED HIGHER
TOTALS...REMAIN POSSIBLE THROUGH THE AFTERNOON FOR THE SAME AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WITH THE HEAVY RAINFALL FROM THE CURRENT SYSTEM...SEVERAL RIVERS MAY
REACH OR EXCEED FLOOD STAGES THROUGH THURSDAY. PLEASE REFER TO THE
RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
ACROSS THE SOUTHEAST THROUGH THIS AFTERNOON.

In the hours before

Special weather statement, May 3, 3:33 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 AM CDT MON MAY 3 2010

ALZ037-038-030915-
CHAMBERS-TALLAPOOSA-
333 AM CDT MON MAY 3 2010

...SIGNIFICANT WEATHER ALERT FOR CHAMBERS AND TALLAPOOSA COUNTIES
UNTIL 415 AM CDT...

AT 329 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR STILL WATERS RESORT...OR 9 MILES SOUTHWEST OF
DADEVILLE...MOVING NORTHEAST AT 55 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BLUE CREEK MARINA.
  DADEVILLE.
  CAMP HILL.
  RIDGE GROVE.
  TRAMMEL CROSSROADS.
  BUFFALO.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Special weather statement, May 3, 4:01 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 AM CDT MON MAY 3 2010

ALZ019-021-030945-
CALHOUN-CLEBURNE-
401 AM CDT MON MAY 3 2010

...SIGNIFICANT WEATHER ALERT FOR CALHOUN AND CLEBURNE COUNTIES UNTIL
445 AM CDT...

AT 357 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR OXFORD LAKE...OR NEAR OXFORD...MOVING EAST AT 45
MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DEARMANVILLE.
  CAMP SEQUOYAH.
  CHALAFINNEE.
  HEFLIN.
  EDWARDSVILLE.
  I 20 WELCOME CENTER.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Local storm report, May 3, 6:44 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 AM CDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     FLASH FLOOD      5 ESE MILLERVILLE       33.16N 85.85W
05/03/2010                   CLAY               AL   LAW ENFORCEMENT

            SEVERE FLOODING REPORTED ON COUNTY ROAD 35 IN THE BLUFF
            SPRINGS AREA.

&&

REM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:26 PM CDTAreal Flood AdvisoryBMXLamar3 hr
May 2, 7:53 PM CDTSevere Thunderstorm WarningBMXLamar37 min
May 2, 7:57 PM CDTFlash Flood WarningBMXLamar2 hr
May 2, 8:03 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter14 hr
May 2, 8:03 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter14 hr
May 2, 8:20 PM CDTSevere Thunderstorm WarningBMXFayette, Marion40 min
May 2, 8:34 PM CDTSevere Thunderstorm WarningBMXWinston38 min
May 2, 8:45 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more3 hr
May 3, 2:34 AM CDTFlash Flood WarningBMXAutauga, Coosa, Dallas, Elmore, Lowndes, Montgomery and 1 more4 hr
May 3, 3:42 AM CDTSevere Thunderstorm WarningBMXChambers, Tallapoosa48 min
May 3, 4:13 AM CDTSevere Thunderstorm WarningBMXChambers, Lee32 min
May 3, 5:01 AM CDTFlash Flood WarningBMXClay, Randolph4 hr
May 3, 8:05 AM CDTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa25 hr
May 3, 9:57 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo3 days
May 3, 10:52 AM CDTAreal Flood WarningBMXBullock, Chambers, Coosa, Elmore, Lee, Macon and 5 more3 hr

Nearby

Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.